Alert archive / Kentucky / River Flood Warnings in 2018

River Flood Warning 11, NWS Wilmington, OH

February 17, 2018Clermont County, Ohio; Bracken County, Campbell County, Pendleton County, Kentucky

NWS Wilmington, OH issued this river flood warning at Feb 17, 2018, 11:33 AM EST for Clermont County, Ohio; Bracken County, Campbell County, Pendleton County, Kentucky. It took effect at Feb 19, 2018, 2:42 AM EST. It was in force for 10 days.

The area

The counties it named.

The facts

Issued
Feb 17, 2018, 11:33 AM EST (16:33 UTC)
In effect from
Feb 19, 2018, 2:42 AM EST
Expired
Mar 1, 2018, 8:13 AM EST
In force
10 days
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Bracken County, KY, Campbell County, KY, Pendleton County, KY, Clermont County, OH

The radar

The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Meldahl Dam (MELO1).

Action stage
49 ft
Minor stage
51 ft
Moderate stage
58 ft
Major stage
64 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03238680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 17, 11:27 AM EST, 6 minutes earlier.

Area forecast discussion, Feb 17, 11:27 AM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1127 AM EST Sat Feb 17 2018

.SYNOPSIS...
An area of low pressure will move just southeast of the region
today while an upper level disturbance moves toward the
Great Lakes. The upper level disturbance will move away from the
region tonight. High pressure will allow for dry conditions on
Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Observations just to our west/southwest is showing more snow at
the onset of precipitation. It now looks like there will be more
snow than rain early on, especially along and north of the Ohio
River. Believe there should be more of as transition to rain as
the afternoon wears on, especially closer to the Ohio River. As
a result of more snow, have allowed for a slushy snow
accumulation of a half inch or less roughly between the Ohio
River and I-70. Highs now will range from the mid to upper 30s.

Previous discussion--->

An upper level s/wv will approach the Great Lakes region from
the west today. The combination of a developing low to mid level
jet and upper divergence from the RR Quad of an enhancing upper
level jet will bring likely to categorical PoPs to much of the
forecast area. The northern periphery of the advancing
precipitation field may start briefly as snow or a rain/snow
mix. Then, it should transition to mostly rain by the mid
afternoon hours. Little snow accumulation is expected. Highs
will range from the upper 30s to around 40.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Precipitation will still be ongoing at the start of the near
term with an upper level disturbance moving across northern
portions of the region. This feature will allow for some snow to
mix in with the rain. With temperatures still in the 30s do not
expect much in the way of accumulation. Precipitation will then
taper off overnight, however some cloud cover will remain.

High pressure will then work into the region for the day on
Sunday. WAA on Sunday and plenty of sunshine will allow
temperatures to climb into the middle 40s to the lower 50s. Went
close to guidance for temperatures on Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A warm front will lift north across the area late Sunday night into
Monday morning. This will result in early lows Sunday night and then
rising temperatures. In addition, showers will develop and occur
ahead of the warm front. Initially, better chance of precipitation
will be in the western counties but then this shifts across the
northern counties on Monday.

In amplified upper level flow, frontal boundary to the west of the
region will be slow to move into the area. GFS has been more
progressive with this front, and while this cannot totally
discounted, have leaned towards slower ECMWF which has some support
from the Canadian. Rainfall will be focused closer to the front on
Tuesday with the greatest rainfall threat in the northwest counties.
This will then transition to more of a post-frontal precipitation
event which will translate across the region Tuesday night into
Wednesday night. Precipitable water is forecast to be very high,
greater than 200 percent of normal, so showers could be quite
efficient rain producers. The ground will be wet from previous
rainfall, so the threat of additional flooding is still a concern.

Ahead of the front, the airmass will be very warm and record
temperatures are possible on Tuesday. Given current frontal timing,
after morning highs temperatures will be falling during the day
Wednesday.

High pressure will briefly build in for Thursday. But the chance of
showers will return on Friday as another warm front pushes into the
area. Temperatures will be slightly above normal for the latter part
of the week.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
An area of low pressure will move southeast of the TAF sites
today and an upper level disturbance will move through later
today. These two features will bring precipitation to the region
today into this evening. Precipitation will generally be in the
form of rain to start out until the temperature profile gets
cool enough with the upper level disturbance for some snow to
also be possible across the region. Although precipitation is
not expected to be heavy, where snow occurs visibilities will
likely be reduced. Cigs will range from MVFR to IFR.

OUTLOOK...MVFR conditions are possible at times from Monday
through Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Feb 17, 3:36 AM EST, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
336 AM EST Sat Feb 17 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-181000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
336 AM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Some river flooding will persist today. Please check our web site at
www.weather.gov/iln for more information on the river flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional rainfall is expected Tuesday into Wednesday night. This
will lead to rises on area creeks and streams, along with the
potential for flooding, including at locations along the Ohio River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:20 PM ESTRiver Flood WarningILNFranklin, Madison, Pickaway33 hr
Feb 17, 11:33 AM ESTRiver Flood WarningILNClermont, Hamilton13 days
Feb 17, 3:36 PM ESTWinter Weather AdvisoryILNAdams, Pike, Scioto4 hr

Nearby

River Flood Warnings in Kentucky, 2018River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.